Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 148, NWS St. Louis, MO

July 11, 2015Greene County, Jersey County, Macoupin County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 11, 2015, 8:15 PM CDT for Greene County, Jersey County, Macoupin County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2015, 8:15 PM CDT (01:15 UTC)
Expired
Jul 11, 2015, 9:00 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Greene County, IL, Jersey County, IL, Macoupin County, IL

The radar

The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 8:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1094 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.9
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WUUS53 KLSX 120115
SVRLSX
ILC061-083-117-120200-
/O.NEW.KLSX.SV.W.0148.150712T0115Z-150712T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
815 PM CDT SAT JUL 11 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GREENE COUNTY IN SOUTHWESTERN ILLINOIS...
  MACOUPIN COUNTY IN SOUTHWESTERN ILLINOIS...
  NORTHEASTERN JERSEY COUNTY IN SOUTHWESTERN ILLINOIS...

* UNTIL 900 PM CDT

* AT 814 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR ATHENSVILLE TO NEAR GREENFIELD TO NEAR WHITE
  HALL...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JERSEYVILLE...CARLINVILLE...GILLESPIE...WHITE HALL...CARROLLTON...
  BUNKER HILL...GREENFIELD...PALMYRA...SHIPMAN...WILSONVILLE...
  ATHENSVILLE...MOUNT CLARE...EAST GILLESPIE...OLD KANE...KEMPER...
  PIASA...KANE...MEDORA...WRIGHTS AND ROYAL LAKES.

THIS WARNING ALSO INCLUDES BEAVER DAM STATE PARK.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3952 9001 3924 8970 3903 8990 3908 9032
      3949 9058 3945 9025 3952 9018
TIME...MOT...LOC 0114Z 326DEG 24KT 3949 9011 3939 9021 3942 9044 

HAIL...0.75IN
WIND...60MPH
 
$$

CARNEY
1 follow-up statement
020 
WWUS53 KLSX 120151
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
851 PM CDT SAT JUL 11 2015

ILC061-083-117-120200-
/O.EXP.KLSX.SV.W.0148.000000T0000Z-150712T0200Z/
GREENE IL-MACOUPIN IL-JERSEY IL-
851 PM CDT SAT JUL 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GREENE...MACOUPIN AND
NORTHEASTERN JERSEY COUNTIES WILL EXPIRE AT 900 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHWESTERN ILLINOIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ST LOUIS .

LAT...LON 3952 9001 3924 8970 3903 8990 3908 9032
      3949 9058 3945 9025 3952 9018
TIME...MOT...LOC 0149Z 326DEG 24KT 3949 9011 3939 9021 3942 9044 

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 5:16 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 11, 5:16 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT SAT JUL 11 2015

.SHORT TERM:  (THROUGH LATE TONIGHT)
ISSUED AT 356 PM CDT SAT JUL 11 2015

SCATTERED CONVECTION CONTINUES TO DEVELOP ALONG AN OUTFLOW
BOUNDARY AND AHEAD OF A WARM FRONT WHICH EXTENDS FROM JUST
NORTHEAST OF IRK TO JUST EAST OF STL. CONVECTION, POSSIBLY SEVERE
IS EXPECTED ACROSS WEST CENTRAL IL LATE THIS AFTERNOON INTO THE
EARLY EVENING. THESE STORMS WILL ALSO PRODUCE HIGH RAINFALL RATES.
SOME OF THIS ACTIVITY MAY BACKBUILD INTO EAST CENTRAL MO AS THE
ATMOSPHERE IS QUITE UNSTABLE. ADDITIONAL REDEVELOPMENT OF
CONVECTION IS EXPECTED THIS EVENING, MAINLY ACROSS NORTHEAST MO
AND WEST CENTRAL IL DUE TO LOW LEVEL WARM AIR ADVECTION ON THE
NOSE OF A LOW LEVEL JET AHEAD OR NORTHEAST OF THE WARM FRONT WHICH
SHOULD BE SLOWLY LIFTING NORTHEASTWARD. MOST OF THE ACTIVITY
SHOULD BE NORTH OF COU AND NORTH-NORTHEAST OF STL. LOWS TONIGHT
WILL BE WARMER THAN THE PREVIOUS NIGHT DUE TO SOUTH-SOUTHWESTERLY
SURFACE WINDS, SOME MID- HIGH LEVEL CLOUD COVER AND HIGHER SURFACE
DEW POINTS.

GKS

.LONG TERM:  (SUNDAY THROUGH NEXT SATURDAY)
ISSUED AT 356 PM CDT SAT JUL 11 2015

UPPER LEVEL HIGH CENTERED OVER THE SOUTH-CENTRAL CONUS WILL MOVE
LITTLE OVER THE NEXT SEVEN DAYS...BUT EVEN ITS SMALL AMOUNT
OF WOBBLING WILL STILL IMPACT OUR AREA AS ITS INFLUENCE IS
EXPECTED TO WANE EARLY NEXT WEEK...AND THEN WAX AGAIN LATE NEXT
WEEK.

THE IMPACT IN REGARDS TO HEAT AND PCPN CHANCES THRU MONDAY WILL BE
FOR THE BEST CHANCES OF RAIN TO REMAIN NORTH AND EAST OF STL METRO
WITH SUFFICIENT INFLUENCE FROM THE UPPER HIGH OVER STL METRO AND
CENTRAL AND SOUTHEAST MO TO MAINTAIN THE HOT AND HUMID CONDITIONS.
THE HOTTEST TEMPS WILL BE FOUND IN STL METRO WITH MAXES IN THE MID
TO UPPER 90S AND SHOULD RESULT IN PEAK HEAT INDEX VALUES BOTH
DAYS AROUND 105F.  ELSEWHERE...PEAK HEAT INDEX VALUES AROUND 100F
ARE EXPECTED.

THE PERIOD TUESDAY THRU THURSDAY COULD FEATURE AN INTRUSION BY A
FRONTAL BOUNDARY WITH MORE WIDESPREAD CHANCES FOR RAIN AND
SLIGHTLY COOLER TEMPERATURES AS THE UPPER LEVEL HIGH INFLUENCE
RETREATS TO THE SOUTHWEST AND RESULTS IN NORTHWEST FLOW ALOFT
OVERHEAD.

BY LATE NEXT WEEK...HOWEVER...THE UPPER LEVEL HIGH APPEARS TO BE ON
THE MEND AND BUILDS BACK IN AND COULD BRING A RETURN OF DANGEROUS
HEAT AND HUMIDITY TO MUCH OF THE AREA.

HEAT HEADLINES HAVE BEEN ISSUED FOR STL METRO FOR SUNDAY AND MONDAY
BASED PRIMARILY ON 105 BEING ATTAINED BOTH DAYS...BUT SECONDARILY
WITH GOOD CONFIDENCE ON 100 OR MORE BEING ATTAINED FOR FOUR
CONSECUTIVE DAYS BEGINNING WITH THIS AFTERNOON.
ELSEHWERE...CONFIDENCE NOT NEARLY AS HIGH WITH LOWER FORECAST VALUES
AND SO WILL PROBABLY HINGE MAINLY ON WHETHER OR NOT 100+ HEAT INDEX
VALUES CAN BE ATTAINED THRU TUESDAY-WEDNESDAY WHEN THE FRONT IS
EXPECTED TO SETTLE INTO THE AREA.  IT IS ALSO BECAUSE OF THE
EXPECTED FRONTAL INTRUSION THAT HEAT HEADLINES HAVE BEEN CAPPED AT
MONDAY FOR NOW.

TES

&&

.AVIATION:  (FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 458 PM CDT SAT JUL 11 2015

AT 21Z WARM FRONT EXTENDS FROM THE QUINCY AREA, EAST OF STL AND
THEN BETWEEN SPARTA AND MOUNT VERNON. FRONT WILL MOVE A BIT NORTH
SUNDAY BEFORE SAGGING SOUTH LATE SUNDAY NIGHT INTO MONDAY AS A
SHORT WAVE MOVES SOUTHEAST FROM THE UPPER MIDWEST. THE FRONT WILL
BE THE FOCUS FOR THUDERSTORM DEVELOPMENT SO IN THE SHORT TERM UIN
LOOKS TO HAVE THE BEST CHANCES,  BUT LOW ENOUGH TO KEEP THE TAF
DRY. OTHERWISE VFR WITH A SOUTHWEST WIND.

SPECIFICS FOR KSTL: WITH THE WARM FRONT BEING THE FOCUS FOR
THUNDERSTORM DEVELOPMENT, AND IT LYING EAST OF STL, STORMS SHOULD
STAY TO THE EAST. CAN'T RULE OUT SOME STORMS SAGGING MORE SOUTH
OVERNIGHT AS THEY DEVELOP OVER THE UPPER MIDWEST BUT CHANCES ARE
LOW ENOUGH TO LEAVE OUT. OTHWERWISE VFR WITH SOUTH T0 SOUTHWEST
WIND.

JPK

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY FROM NOON SUNDAY TO 8 PM CDT MONDAY FOR ST.
     CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.

IL...HEAT ADVISORY FROM NOON SUNDAY TO 8 PM CDT MONDAY FOR MADISON IL-
     ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Jul 11, 4:14 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT SAT JUL 11 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
414 PM CDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS...PRIMARILY NORTH AND EAST OF
SAINT LOUIS. SEVERE STORMS WILL BE POSSIBLE THROUGH EARLY THIS
EVENING FOR SECTIONS OF SOUTHWEST ILLINOIS. FOR FURTHER
INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST
STORM PREDICTION CENTER WATCH PRODUCTS.

MAJOR FLOODING WILL CONTINUE ON ALL POINTS ALONG THE ILLINOIS
RIVER FROM LA GRANGE TO THE CONFLUENCE OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS FOR MUCH OF THE AREA SUNDAY
THROUGH MONDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE ACROSS
EASTERN MISSOURI AND WESTERN ILLINOIS ON SUNDAY NIGHT AND AGAIN
MONDAY AFTERNOON AND MONDAY NIGHT.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE AREA
TUESDAY THROUGH FRIDAY.

HEAT INDICES ARE EXPECTED TO REACH DANGEROUS LEVELS OF 105
DEGREES AND GREATER SUNDAY AND MONDAY AFTERNOON FOR SAINT LOUIS
METRO AND COULD IMPACT OTHER AREAS.

MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS SECTIONS OF SOUTHWESTERN
ILLINOIS THROUGH EARLY THIS EVENING.

TES

In the hours before

Local storm report, Jul 11, 2:31 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
231 PM CDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             4 NE PERRY              39.82N  90.69W
07/11/2015  E0.50 INCH       PIKE               IL   TRAINED SPOTTER

&&

MILLER
Local storm report, Jul 11, 5:11 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 E SCOTTVILLE          39.48N  90.05W
07/11/2015                   MACOUPIN           IL   TRAINED SPOTTER

            POWER LINES DOWN ON THE SCOTTVILLE MODESTO ROAD.

&&

JPK
Local storm report, Jul 11, 5:12 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             SCOTTVILLE              39.48N  90.10W
07/11/2015  E0.25 INCH       MACOUPIN           IL   TRAINED SPOTTER

&&

JPK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:08 PM CDTFlash Flood WarningLSXAdams, Brown3 hr
Jul 11, 7:35 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Macoupin, Pike40 min
Jul 11, 8:06 PM CDTRiver Flood WarningLSXBrown7 days
Jul 11, 9:10 PM CDTSpecial Weather StatementLSXAdams, Brown50 min
Jul 11, 9:39 PM CDTSevere Thunderstorm WarningLSXAdams, Pike39 min
Jul 11, 9:58 PM CDTFlash Flood WarningLSXAdams, Brown6 hr
Jul 11, 10:50 PM CDTRiver Flood WarningLSXAdams62 hr
Jul 11, 10:50 PM CDTRiver Flood WarningLSXAdams68 hr
Jul 11, 10:50 PM CDTRiver Flood WarningLSXPike4 days
Jul 11, 10:50 PM CDTRiver Flood WarningLSXPike4 days
Jul 11, 10:50 PM CDTRiver Flood WarningLSXPike5 days
Jul 11, 10:50 PM CDTRiver Flood WarningLSXCalhoun5 days
Jul 11, 11:30 PM CDTSpecial Weather StatementLSXJersey45 min
Jul 12, 2:20 AM CDTAreal Flood AdvisoryLSXPike3 hr
Jul 12, 9:56 AM CDTRiver Flood WarningLSXAdams60 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.